Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762

 
 

 

Wave propagation in a lattice KPP equation in random media


Authors: Tzong-Yow Lee and Fred Torcaso
Journal: Electron. Res. Announc. Amer. Math. Soc. 3 (1997), 121-125
MSC (1991): Primary 60J60; Secondary 35K55
DOI: https://doi.org/10.1090/S1079-6762-97-00036-X
Published electronically: November 4, 1997
Comment: Additional information about this paper
MathSciNet review: 1476068
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We extend a result of Freidlin and Gartner (1979) for KPP (Kolmogorov-Petrovskii-Piskunov) wave fronts to the case $d\ge 2$ for i.i.d. (independent and identically distributed) random media. We show a wave front propagation speed is attained for the discrete-space (lattice) KPP using a large deviation approach.


References [Enhancements On Off] (What's this?)

  • 1. Dembo, A. and Zeitouni, O. (1993), Large deviation techniques and applications, Jones and Bartlett Publishers, Boston, MA. MR 95a:60034
  • 2. Freidlin, M. I. (1985), Functional integration and partial differential equations, Annals of Mathematical Studies, vol. 109, Princeton University Press. MR 87g:60066
  • 3. Gartner, J. and Freidlin, M. I. (1979), On the propagation of concentration waves in periodic and random media, Dokl. Akad. Nauk SSSR 249, 521-525. (Russian) MR 81d:80005
  • 4. Liggett, Thomas (1985), Interacting particle systems, Springer-Verlag. MR 86e:60089
  • 5. Sznitman, A. S. (1994), Shape theorem, Lyapounov exponents, and large deviations for Brownian motion in a Poissonian potential, Comm. Pure Appl. Math. 47, 1655-1688. MR 96b:60217
  • 6. Sznitman, A. S. (1995), Crossing velocities and random lattice animals, Ann. Probab. 23, 1006-1023. MR 96j:60066
  • 7. Xin, Jack X. (1997), Analysis and modeling of front propagation in heterogeneous media, To appear in Surveys in Applied Math.
  • 8. Zerner, Martin (1997), Directional decay of the Green's function for a random nonnegative potential on $Z^d$, To appear in Annals of Applied Probability.

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 60J60, 35K55

Retrieve articles in all journals with MSC (1991): 60J60, 35K55


Additional Information

Tzong-Yow Lee
Affiliation: Department of Mathematics, University of Maryland, College Park, MD 20742
Email: tyl@math.umd.edu

Fred Torcaso
Affiliation: Department of Mathematics, University of Maryland, College Park, MD 20742
Email: torcaso@math.umd.edu

DOI: https://doi.org/10.1090/S1079-6762-97-00036-X
Keywords: KPP equation, random media, large deviations
Received by editor(s): June 20, 1997
Published electronically: November 4, 1997
Additional Notes: This work was supported under NSF Grant DMS-95-04177 while the second author was research assistant at the University of Maryland.
Communicated by: Mark Freidlin
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society